MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125250-38
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Concomitant medical product: guide catheter extension: 6f guidzilla.Rhv: tuohy borst.Evaluation summary: the device was returned for analysis.The reported stent dislodgement was confirmed.The reported failure to advance was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely the device interacted with the heavily tortuous, heavily calcified, and 95% stenosed artery causing the reported failure to advance.Additionally, after the device was removed the stent dislodged due to inadvertent handling.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the heavily tortuous, heavily calcified, 95% stenosed, mid circumflex coronary artery.A 2.50 x 38 mm xience alpine stent delivery system (sds) was advanced toward the lesion, met resistance with the anatomy and would not cross.Upon removal of the sds from the anatomy, the physician observed that the stent was still on the balloon and he did not see any sign of the stent being unstable.After the scrub tech received the sds, it was observed that the stent was not on the balloon.The stent was found on the sterile field and was observed to be undamaged.The scrub tech speculated that they may have inadvertently pulled the stent off the balloon while handling the sds after removal from the anatomy.The procedure was successfully completed with the implantation of two 2.50 x 18 mm xience alpine stents.There was no reported clinically significant delay in the procedure.There was no reported adverse patient sequela.No additional information provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7287673
Report Number2024168-2018-01298
Device Sequence Number10986505
Product Code NIQ
UDI-Device Identifier08717648199219
UDI-Public08717648199219
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2020
Device Catalogue Number1125250-38
Device Lot Number7082541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2018
Initial Report FDA Received Date02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight83